Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 36, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Apr 11, 2012, 3:09 PM EDT. It took effect at Apr 11, 2012, 9:33 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 3:09 PM EDT (19:09 UTC)
- In effect from
- Apr 11, 2012, 9:33 PM EDT
- Expired
- Apr 12, 2012, 11:52 AM EDT
- In force
- 14 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
501 WHUS72 KMHX 111909 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 309 PM EDT WED APR 11 2012 ...STRONG NORTHWEST WINDS AND HAZARDOUS SEAS EXPECTED LATE TONIGHT INTO THURSDAY MORNING... .A SURGE OF COLDER AIR WILL PRODUCE STRONG NORTHWEST WINDS 20 TO 25 KNOTS LATE TONIGHT INTO THURSDAY MORNING. SEAS WILL BUILD TO 6 FEET OVER OUTER PORTIONS OF THE NORTHERN AND CENTRAL COASTAL WATERS. WINDS AND SEAS WILL SUBSIDE BY LATE THURSDAY MORNING.. AMZ150-152-154-120315- /O.NEW.KMHX.SC.Y.0036.120412T0400Z-120412T1300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 309 PM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY. * WINDS...NORTHWEST AROUND 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
381 WHUS72 KMHX 112315 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 715 PM EDT WED APR 11 2012 ...STRONG NORTHWEST WINDS AND HAZARDOUS SEAS EXPECTED LATE TONIGHT INTO THURSDAY MORNING... .A SURGE OF COLDER AIR WILL PRODUCE STRONG NORTHWEST WINDS 20 TO 25 KNOTS LATE TONIGHT INTO THURSDAY MORNING. SEAS WILL BUILD TO 6 FEET OVER OUTER PORTIONS OF THE NORTHERN AND CENTRAL COASTAL WATERS. WINDS AND SEAS WILL SUBSIDE BY LATE THURSDAY MORNING. AMZ150-152-154-120900- /O.CON.KMHX.SC.Y.0036.120412T0400Z-120412T1300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 715 PM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WINDS...NORTHWEST AROUND 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
385 WHUS72 KMHX 120133 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 933 PM EDT WED APR 11 2012 ...STRONG NORTHWEST WINDS AND HAZARDOUS SEAS EXPECTED LATE TONIGHT INTO THURSDAY MORNING... .A SURGE OF COLDER AIR WILL PRODUCE STRONG NORTHWEST WINDS 20 TO 25 KNOTS LATE TONIGHT INTO THURSDAY MORNING OVER THE NORTHERN AND CENTRAL WATERS FROM SOUTH OF CURRITUCK BEACH LIGHT TO OREGON INLET. SEAS WILL BUILD TO 6 FEET OVER OUTER PORTIONS OF THE NORTHERN AND CENTRAL COASTAL WATERS. WINDS AND SEAS WILL SUBSIDE BY LATE THURSDAY MORNING. AMZ156-120900- /O.EXB.KMHX.SC.Y.0036.120412T0133Z-120412T1300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 933 PM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THURSDAY. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-120900- /O.EXB.KMHX.SC.Y.0036.120412T0133Z-120412T1300Z/ PAMLICO SOUND- 933 PM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THURSDAY. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152-154-120900- /O.EXT.KMHX.SC.Y.0036.120412T0133Z-120412T1300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 933 PM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THURSDAY... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
637 WHUS72 KMHX 120823 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 423 AM EDT THU APR 12 2012 ...GUSTY NORTHWEST WINDS AND HAZARDOUS SEAS EXPECTED EARLY THIS MORNING... .A SURGE OF COLDER AIR WILL PRODUCE NORTHWEST WINDS WITH GUSTS TO 25 KNOTS EARLY THIS MORNING OVER THE NORTHERN AND CENTRAL WATERS FROM SOUTH OF CURRITUCK BEACH LIGHT TO OREGON INLET. SEAS WILL BUILD TO 6 FEET OVER OUTER PORTIONS OF THE NORTHERN AND CENTRAL COASTAL WATERS. WINDS AND SEAS WILL SUBSIDE BY MID MORNING. AMZ150-152-154-121300- /O.CON.KMHX.SC.Y.0036.000000T0000Z-120412T1300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 423 AM EDT THU APR 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-121300- /O.CON.KMHX.SC.Y.0036.000000T0000Z-120412T1300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 423 AM EDT THU APR 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-121300- /O.CON.KMHX.SC.Y.0036.000000T0000Z-120412T1300Z/ PAMLICO SOUND- 423 AM EDT THU APR 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
614 WHUS72 KMHX 121248 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 848 AM EDT THU APR 12 2012 ...GUSTY NORTHWEST WINDS AND HAZARDOUS SEAS CONTINUE THIS MORNING... .A SURGE OF COLDER AIR WILL PRODUCE NORTHWEST WINDS WITH GUSTS TO 25 KNOTS THIS MORNING OVER THE NORTHERN AND CENTRAL WATERS FROM SOUTH OF CURRITUCK BEACH LIGHT TO OREGON INLET. SEAS WILL CONTINUE AT 6 FEET OVER OUTER PORTIONS OF THE NORTHERN AND CENTRAL COASTAL WATERS. WINDS AND SEAS WILL SUBSIDE BY MIDDAY. AMZ150-152-154-121600- /O.EXT.KMHX.SC.Y.0036.000000T0000Z-120412T1600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 848 AM EDT THU APR 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-121600- /O.EXT.KMHX.SC.Y.0036.000000T0000Z-120412T1600Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 848 AM EDT THU APR 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-121600- /O.EXT.KMHX.SC.Y.0036.000000T0000Z-120412T1600Z/ PAMLICO SOUND- 848 AM EDT THU APR 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
789 WHUS72 KMHX 121552 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1152 AM EDT THU APR 12 2012 AMZ135-150-152-154-156-121700- /O.CAN.KMHX.SC.Y.0036.000000T0000Z-120412T1600Z/ PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 1152 AM EDT THU APR 12 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. SUSTAINED WINDS HAVE DECREASED TO LESS THAN 20 KTS AND SEAS HAVE SUBSIDED TO LESS THAN 6 FEET...THEREFORE THE SMALL CRAFT ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 2:42 PM EDT, 27 minutes earlier.
Area forecast discussion, Apr 11, 2:42 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
242 PM EDT WED APR 11 2012
.SYNOPSIS...
COLD HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST THROUGH
FRIDAY. THE HIGH WILL MOVE OFFSHORE SATURDAY AND CONTINUE TO
INFLUENCE THE WEATHER THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM WEDNESDAY...COLD AIR SCU WILL AFFECT NRN SECTIONS
THROUGH THIS EVE. ISSUED FREEZE WARNING FOR MOST INLAND COUNTIES
FOR TONIGHT WITH EXPECTED LOWS NEAR 30. WINDS SHOULD SHOULD NOT
DECOUPLE NEAR THE COAST SO DON'T ANTICIPATE FROST FOR THESE
AREAS.
&&
.SHORT TERM /THURSDAY/...
AS OF 230 PM WEDNESDAY...UPPER TROUGH MOVES OFF THE EASTERN
SEABOARD ON THU AS HIGH PRESSURE BUILDS OVER THE REGION. LOW LEVEL
THICKNESS VALUES AND NW FLOW SUPPORT HIGHS IN THE UPPER 50S COAST
TO THE LOW/MID 60S INLAND FOR THU WITH SUNNY SKIES AND NW SURFACE
WINDS 10 TO 20 MPH.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A LONGWAVE UPPER TROUGH WILL CONTINUE TO MOVE EWARD OFF THE
EASTERN SEABOARD THU AND THU NIGHT AS HIGH PRESSURE BUILDS OVER
THE REGION FOR FRI. LOW LEVEL THICKNESS VALUES AND NW FLOW SUPPORT
HIGHS IN THE UPPER 50S TO LOW/MID 60S FOR THU. COOLER AIR WILL
REMAIN IN PLACE THU NIGHT INTO EARLY FRI...GOOD RADIATIONAL
COOLING CONDITIONS IN PLACE AND WITH WINDS LIKELY DECOUPLING COULD
SEE AREAS OF FROST DEVELOP ACROSS EASTERN NC...ESP AREAS AWAY FROM
THE IMMEDIATE COAST. SFC HIGH PRES WILL BE CENTERED OVER THE AREA
FRI...THEN WILL SLIDE OFF THE SE COAST THROUGH THE WEEKEND AS
UPPER RIDGING BUILDS ALOFT. UPPER RIDGING KEEPS THE STORM TRACK N
OF THE AREA AND EXPECT DRY CONDITIONS TO PERSIST. S/SWLY FLOW
ALLOWS FOR A SIGNIFICANT WARM UP LATE IN THE WEEK AND ESPECIALLY
THIS WEEKEND WHERE A RETURN TO THE L80S IS EXPECTED AWAY FROM THE
COAST. GFS HAS BACKED OFF ON STRENGTH OF A SYSTEM DROPPING S
ACROSS THE AREA MON...ONLY BRIEFLY MOVING INTO FAR NRN SECTIONS
WHILE THE ECMWF KEEPS THE SYSTEM WELL N OF THE AREA WITH MUCH MORE
AMPLIFIED RIDGING ACROSS THE EAST COAST AND WILL CONTINUE TO KEEP
FCST DRY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /18Z WEDNESDAY THROUGH THURSDAY/...
AS OF 230 PM WEDNESDAY...VFR CONDITIONS EXPECTED THROUGH TAF
PERIOD. VFR SCU CIGS ARND 6K FT ASSOC WITH CAA AND COLD TEMPS
ALOFT SHOULD DIMINISH AFTER SUNSET. WINDS DECREASE AS WELL WITH
CLEARING SKIES DURG THE EVENING.
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 245 AM WED...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
PERIOD AS HIGH PRES BUILDS IN FROM THE NW THU...MOVES OVER THE
AREA FRI THEN OFFSHORE SAT. NW WINDS WILL BECOME S/SW SAT INTO
SUN.
&&
.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 230 PM THURSDAY...NLY WINDS 10 TO 15 KNOTS AND SEAS 2 TO 5 FT
CURRENTLY ACROSS MARINE AREA. EXPECT HIGH PRES SURGE AFTER
MIDNIGHT TONIGHT AS UPR LVL IMPL ASSOC WITH UPR TROF ROTATES
THROUGH NRN PARTS OF THE AREA. WILL HAVE SCA ADVISORY FOR NRN AND
CNTRL COASTAL WATERS FROM DUCK DOWN TO OCRACOKE FOR NW WINDS INCRG
TO 20 TO 25 KNOTS AND SEAS BUILDING TO 4 TO 6 FEET. CONDITIONS
WILL IMPROVE AFTER 13Z THU WITH NW WINDS DIMINISHING TO 10 TO 15
KNOTS AND SEAS SUBSIDING TO 2 TO 5 FT THROUGHOUT.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 245 AM WED...NW FLOW WILL CONTINUE THU AS UPPER TROUGH
CONTINUES TO MOVE OFF THE EAST COAST AND HIGH PRESSURE TO THE NW
BUILDS OVER THE REGION. WINDS AND SEAS WILL SLOWLY SUBSIDE THROUGH
THU...THOUGH EARLY THU AM COULD STILL SEE SOME GUSTS TO 25KT ESP
FOR NORTH OF OCRACOKE. FLOW WILL CONTINUE TO SLOWLY VEER FRI AND
FRI NIGHT...BECOMING LIGHT AND S/SE AS HIGH PRESSURE BUILDS OVER
THE WATERS. HIGH WILL MOVE OFFSHORE SAT...WITH MODERATE S/SW FLOW
RETURNING FOR THE WEEKEND. SWLY FLOW CONTINUES SUN BUT INCREASES
TO AROUND 15-20 KT WITH HIGHER GUSTS AS A GRADIENTS TIGHTEN WITH A
SYSTEM PASSING WELL TO THE NORTH. SEAS EXPECTED TO BE AOB 4 FT FRI
AND SAT...THEN BUILD TO AROUND 3-6 FT SUN AS SWLY FLOW INCREASES.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FREEZE WARNING FROM 2 AM TO 9 AM EDT THURSDAY FOR NCZ029-
044>046-079>081-090>094-098.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY FOR AMZ150-152-154.
&&
SYNOPSIS...JAC
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...SK
AVIATION...JAC/SK
MARINE...JAC/SKHazardous weather outlook, Apr 11, 5:21 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 521 AM EDT WED APR 11 2012 NCZ029-044>046-079>081-090>094-098-120930- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN- LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 521 AM EDT WED APR 11 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOW HUMIDITIES AND GUSTY NORTHWEST WINDS WILL LEAD TO INCREASED FIRE DANGER TODAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. TEMPERATURES NEAR FREEZING ARE POSSIBLE EARLY THURSDAY. TEMPERATURES ARE EXPECTED TO BE A FEW DEGREES WARMER THURSDAY NIGHT AND EARLY FRIDAY MORNING...BUT WIDESPREAD FROST WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-120930- OUTER BANKS DARE-OUTER BANKS HYDE- 521 AM EDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOW HUMIDITIES AND GUSTY NORTHWEST WINDS WILL LEAD TO INCREASED FIRE DANGER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-095-120930- MAINLAND DARE-CARTERET- 521 AM EDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOW HUMIDITIES AND GUSTY NORTHWEST WINDS WILL LEAD TO INCREASED FIRE DANGER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PATCHY FROST WILL BE POSSIBLE LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 11, 2:52 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
252 PM EDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM MARINE TSTM WIND 3 SSE LITTLE KINNAKEET 35.37N 75.47W
04/10/2012 M47 MPH AMZ152 NC MESONET
COURTESY WEATHERFLOW AT WAVES
1150 PM MARINE TSTM WIND SOUND SIDE 35.95N 75.63W
04/10/2012 M41 MPH MAINLAND DARE NC MESONET
WEATHERFLOW STATION AT JOCKEYS RIDGE
1159 PM MARINE TSTM WIND KHK RESORT 35.57N 75.47W
04/10/2012 M47 MPH MAINLAND DARE NC MESONET
WEATHERFLOW SITE AT KHK RESORT
&&
EVENT NUMBER MHX1200099
EVENT NUMBER MHX1200100
EVENT NUMBER MHX1200101
ASMThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:05 PM EDT | Special Weather Statement | MHX | Beaufort, Dare, Greene, Hyde, Martin, Pitt and 2 more | 55 min |
| Apr 10, 11:13 PM EDT | Special Marine Warning | MHX | 47 min | |
| Apr 11, 12:02 AM EDT | Special Weather Statement | MHX | Beaufort, Dare, Martin, Pitt, Tyrrell, Washington | 58 min |
| Apr 11, 1:10 AM EDT | Special Weather Statement | MHX | Dare | 50 min |
| Apr 11, 4:46 AM EDT | Freeze Watch | MHX | Beaufort, Duplin, Greene, Hyde, Jones, Lenoir and 5 more | 9 hr |
| Apr 11, 1:21 PM EDT | Freeze Warning | MHX | Beaufort, Duplin, Greene, Hyde, Jones, Lenoir and 5 more | 18 hr |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.